Indiana, 2015

Winter Weather in Indiana, March 3, 2015

March 3, 2015 · NWS IWX · 17 events in 17 counties and zones

Periods of light freezing rain in advance of an approaching warm front created slick roadways in time for the morning commute on March 3rd. Ice accretions of around a tenth of an inch were common.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Periods of light freezing rain in advance of an approaching warm front created slick roadways in time for the morning commute on March 3rd. Ice accretions of around a tenth of an inch were common.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 3, 4:43 AM EST, 17 minutes earlier.

Area forecast discussion, Mar 3, 4:43 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 AM EST TUE MAR 3 2015

.SYNOPSIS...
ISSUED AT 440 AM EST MON MAR 2 2015

A WINTRY MIX OF PRECIPITATION WILL SPREAD ACROSS THE AREA THIS
MORNING. LIGHT SNOW...SLEET AND FREEZING RAIN WILL TRANSITION TO
JUST FREEZING RAIN. AS TEMPERATURES RISE ABOVE FREEZING LATE THIS
MORNING AND EARLY THIS AFTERNOON...PRECIPITATION WILL THEN BE IN
THE FORM OF JUST RAIN. LIGHT ACCUMULATIONS OF SNOW...SLEET AND ICE
ARE POSSIBLE WHICH WILL MAKE CONDITIONS SLICK THIS MORNING.
HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOWER 30S NORTH TO
LOWER AND MIDDLE 40S SOUTH. A COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT. LOWS WILL DROP BACK INTO THE TEENS AND 20S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 438 AM EST TUE MAR 3 2015

RADAR MOSAIC EARLY THIS MORNING SHOWING INCREASING RETURNS JUST
UPSTREAM AND SFC OBS INDICATE LOWER LEVELS SLOWLY SATURATING WITH
MIXED PCPN TYPES BEING REPORTED AT OBSERVING SITES ACROSS IL AND IA
AS EXPECTED. FORECAST REMAINS ON TRACK THOUGH DID REMOVE THE
INEXPLICABLE ANOMALOUS RAIN SHOWERS FROM GRIDS AND FORECAST THIS
MORNING WHERE SFC TEMPS IN THE MID 20S.

PREFERENCE THIS MORNING FOR THERMAL PROFILES LIES WITH NAM12 AND
HIRES RUC GUIDANCE WHICH ARE BOTH SIMILAR THROUGH THE MORNING. ONLY
REAL ISSUE IS WITH SFC TEMPS AT INITIALIZATION THROUGH ABOUT 14Z.
ALL HIRES GUIDANCE HAS BEEN TOO COLD WITH FALLING TEMPS EARLY THIS
MORNING...SEEMINGLY TRYING TO FOLLOW SOME TYPE OF CLIMO BASED
DIURNAL CURVE. SFC OBS ACROSS THE REGION SHOW STEADY OR SLOWLY
RISING TEMPS WITH WARM AIR ADVECTION OFFSETTING EVAP COOLING
PROCESSES. WHILE TEMPS MY DROP A DEGREE OR TWO...NOT EXPECTING A 3
TO 5 DEGREE DROP BEFORE RISING AS MOST GUIDANCE HAS BEEN SHOWING.
THUS HAD TO MANUALLY EDIT HOURLY TEMP GRIDS THROUGH 13Z BEFORE
MODEL TRENDS SEEM TO LATCH ONTO ACTUAL WARMING.

POWT PROCESS ONCE AGAIN USED FOR WEATHER GRID OUTPUT TODAY USING
RUC13 AND NAM12 AS BASE GRIDS. RESULTS GENERALLY AS WE HAVE BEEN
EXPECTING WITH A MIX OF FREEZING RAIN...SNOW AND SLEET EARLY IN THE
SOUTH AND WEST AND LIGHT SNOW INITIALLY NORTH AND EAST WITH A CHANCE
FOR SLEET. AS MENTIONED...DID REMOVE RAIN SHOWERS FOR THIS MORNING
WHERE TEMPS WERE BELOW 32F. TRANSITION ZONE WILL SLOWLY MOVE FROM
SOUTH TO NORTH THIS MORNING AS PCPN BECOMES FREEZING RAIN ALL AREAS
FOR A FEW HOURS. HIRES GUIDANCE DOES SHOW A BREAK IN PCPN MID TO
LATE MORNING BEFORE SECONDARY BATCH MOVES IN THIS AFTERNOON.
CONFIDENCE LOW IN TRYING TO TIME THIS OUT BUT IS WORTH NOTING AS
RADAR MOSAIC SHOWS A WEAK DRY SLOT BUT THIS COULD EASILY FILL IN
THIS MORNING.

SFC TEMPS PROGGED TO WARM NEAR OR JUST ABOVE FREEZING ALL AREAS BY
EARLY AFTERNOON SO RAIN SHOULD BE PREDOMINANT AFTER 18Z TO 19Z.
HOWEVER...WE CONTINUE TO WORRY ABOUT ACTUAL SFC TEMPS POSSIBLY
LAGGING 2M MEASURED AIR TEMPS BY A FEW HOURS DUE TO HOW COLD WE HAVE
BEEN AND FROZEN GROUND DOWN TO AROUND 10 INCHES. THIS IS AN UNKNOWN
FACTOR AND ONE THAT IS NEARLY IMPOSSIBLE TO FORECAST. THUS THIS
COULD KEEP SOME SECONDARY AND LESS TRAVELED ROADS ICY WELL INTO THE
AFTERNOON...ESPECIALLY NORTH AND EAST. ICE ACCUMULATIONS STILL LOOK
TO BE AROUND A TENTH OF AN INCH AND NO MORE THAN 0.15. SNOW ACCUMS
DOWN A BIT IN THE NORTH WITH AN INCH STILL POSSIBLE AND ISOLATED 2
INCHES NOT OUT OF QUESTION. THESE AMOUNTS CAN STILL VARY DEPENDING
ON EXACT TIMING OF CHANGEOVER AT DIFFERENT LOCATIONS. STILL WELL
WITHIN GOING ADVISORY WHICH WILL CONTINUE.

MODELS HAVE CONTINUED TO BACK OFF ON QPF TOTALS WITH THIS ENTIRE
EVENT OVER OUR AREA. IMPRESSIVE SUB TROPICAL MOISTURE PLUME SEEN ON
WATER VAPOR WILL BE TAKEN SOUTH AND BE RESPONSIBLE FOR IMPRESSIVE
WINTER STORM OVER THE LOWER OH VALLEY REGION. DRY SLOT MAY WORK INTO
OUR AREA QUICKER LATE THIS AFTERNOON AND EVENING AS SYSTEM TO OUR
SOUTH GETS GOING AND STEALS NORTHWARD MOISTURE TRANSPORT. LEFT
CHANCE POPS IN ACROSS CENTRAL AND NORTHWEST THIS EVENING WITH LOW
END LIKELY FAR SOUTHEAST. SHOULD BE LIGHT RAIN INITIALLY WITH ANY
PCPN CHANGING TO LIGHT SNOW AS COLDER AIR WORKS IN. THERE IS A SMALL
CHANCE FOR FREEZING DRIZZLE TONIGHT WITH DRYING ALOFT AND
DIMINISHING ICE. HOWEVER...CHANCES LOOK SMALL AND WILL DEFER TO DAY
SHIFT TO EVALUATE PCPN TRENDS GOING INTO THE EVENING.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 438 AM EST TUE MAR 3 2015

STRONG COLD AIR ADVECTION WILL BE UNDERWAY WEDNESDAY...HELPING TO
KEEP TEMPERATURES CLOSE TO 20 DEGREES BELOW NORMAL. LAKE MICHIGAN
HAS OPENED UP SOME...WITH MOST OF THE ICE ON THE EAST SIDE OF THE
LAKE PER VISIBLE SATELLITE FROM YESTERDAY. ALTHOUGH DELTA T VALUES
WILL BE FAVORABLE FOR LAKE EFFECT SNOW...LOW INVERSION HEIGHTS
SHOULD KEEP SNOW AMOUNTS LIGHT. KEPT A CHANCE FOR LAKE EFFECT SNOW
SHOWERS OVER FAR SW LOWER MICHIGAN INTO NORTHERN INDIANA FROM
WEDNESDAY THROUGH THURSDAY BEFORE INVERSION HEIGHTS BECOME TOO LOW
TO SUPPORT SNOW SHOWERS. THE NEXT SYSTEM COULD SPREAD SOME LIGHT
SNOW ON THE SOUTHEAST FRINGE OF THE FORECAST AREA FROM MARION TO
LIMA. BOTH THE NAM AND THE GFS HAVE TRENDED NORTHWEST WITH THIS
SYSTEM. SUFFICIENT ISENTROPIC LIFT FOR SNOW STILL APPEARS MARGINAL
GIVEN QUESTIONABLE SATURATION IN THE MID LEVELS. INTRODUCED A CHANCE
FOR SNOW THURSDAY NIGHT. OTHERWISE...ANOTHER ROUND OF BITTERLY COLD
AIR TO INVADE THE AREA YET AGAIN. WENT ABOVE THE GFS/MEX 13F AND THE
ECMWF 14F HIGHS THURSDAY. MODELS HAVE BEEN TOO COLD WITH HIGH
TEMPERATURES WITH CLEAR TO PARTLY CLOUDY SKIES RECENTLY IN ARCTIC
AIRMASSES. SO KEPT HIGHS AROUND 16F THURSDAY...WHICH WOULD BE THE
COLDEST HIGH AT FT WAYNE FOR THE DATE.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1232 AM EST TUE MAR 3 2015

PRIOR TAF FORECASTS ON TRACK AND CONTINUED TREND WITH THIS
PACKAGE. SLIGHT ADJUSTMENTS MADE TO PCPN TIMING BASED ON LATEST
00Z MODELS AND 03Z HIRES MODELS WHICH CONTINUE TO SLOW ONSET OF
PCPN. THIS IN LARGE PART DUE TO VERY DRY WEDGE IN THE LOWER LEVELS
WHICH WILL AID IN EVAPORATION OF FALLING PCPN UNTIL DEEPER
MOISTURE SURGE ARRIVES AROUND 12-15Z. THIS DRY WEDGE ALSO UNDER
DEEP LAYER OF SUPERCOOLED WATER. THIS SUGGEST EVAP COOLING
PROCESSES MAY ALSO ALLOW SOME OF THIS WATER TO FREEZE AND FALL AS
SLEET ALONG WITH SNOW AT ONSET. MOVED UP TIMING OF SLEET GIVEN
THIS POSSIBLE SCENARIO. PCPN BECOMES FZRA FOR A FEW HOURS MID
MORNING WITH WARM AIR ALOFT. THIS DEEPENS TO NEAR SFC AROUND
18-19Z WITH SFC TEMPS JUST BARELY ABOVE FREEZING FOR JUST RAIN IN
AFTERNOON. CHANGE BACK TO LIGHT SNOW WITH COLD FRONT PASSAGE EARLY
EVENING. A SLIGHT CHANCE FOR FZDZ THIS EVENING WITH DRYING ALOFT
BUT FEW MODELS SHOW SOME CLOUD SEEDING SO WILL NOT INTRODUCE ANY
MENTION INTO TAFS AT THIS TIME GIVEN SMALL PROBABILITY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON
     FOR INZ003>009-012>018-020-022>027-032>034.

MI...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MIZ077>081.

OH...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR OHZ001-
     002-004-005-015-016-024-025.

LM...NONE.
&&

SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...SKIPPER
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 2, 3:32 PM EST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 PM EST MON MAR 2 2015

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-032045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
332 PM EST MON MAR 2 2015 /232 PM CST MON MAR 2 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...LATE TODAY AND TONIGHT

SNOW WILL DEVELOP WEST OF US 31 IN INDIANA BY DAYBREAK TUESDAY.
ACCUMULATION WILL BE VERY LIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW WILL EXPAND ACROSS THE AREA EARLY TUESDAY MORNING.
ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE...ESPECIALLY CLOSER TO
THE MICHIGAN STATE LINE. SNOW WILL CHANGE TO A PERIOD OF FREEZING
RAIN FROM MID MORNING INTO EARLY AFTERNOON BEFORE TURNING TO JUST
RAIN AS TEMPERATURES WARM ABOVE FREEZING. ICE ACCUMULATIONS OF ONE
TO TWO TENTHS ARE POSSIBLE.

THERE IS STILL SOME UNCERTAINTY WITH HOW FAST TEMPERATURES WILL
WARM ABOVE THE FREEZING MARK TUESDAY. THIS WILL ULTIMATELY
DETERMINE HOW MUCH ICE ACCUMULATES ON SURFACES.

THE COMBINATION OF RAIN AND MELTING SNOW MAY LEAD TO SOME MINOR
FLOODING OF LOW LYING AREAS WHERE DRAINS ARE COVERED BY SNOW. SOME
ICE JAM FLOODING COULD OCCUR AS WELL ON FROZEN STREAMS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF PRECIPITATION TYPE AS WELL AS SNOW AND ICE
ACCUMULATIONS WILL BE APPRECIATED ON TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter weather. Local standard time, as filed.

Winter Weather, White

When
March 3, 5:00 AM EST to 10:00 AM EST
Where
White forecast zone
Reported by
Social Media
Coordinates
40.750, -86.865 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Pulaski

When
March 3, 5:00 AM EST to 10:00 AM EST
Where
Pulaski forecast zone
Reported by
Social Media
Coordinates
41.042, -86.699 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Fulton

When
March 3, 5:00 AM EST to 10:00 AM EST
Where
Fulton forecast zone
Reported by
Social Media
Coordinates
41.047, -86.264 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Cass

When
March 3, 5:00 AM EST to 10:00 AM EST
Where
Cass forecast zone
Reported by
Social Media
Coordinates
40.762, -86.346 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Miami

When
March 3, 5:00 AM EST to 10:00 AM EST
Where
Miami forecast zone
Reported by
Social Media
Coordinates
40.770, -86.045 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Kosciusko

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Kosciusko forecast zone
Reported by
Official NWS Observations

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Noble

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Noble forecast zone
Reported by
Social Media
Coordinates
41.399, -85.417 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, De Kalb

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
De Kalb forecast zone
Reported by
Social Media
Coordinates
41.398, -84.999 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Allen

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Allen forecast zone
Reported by
Broadcast Media
Coordinates
41.091, -85.067 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Whitley

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Whitley forecast zone
Reported by
Broadcast Media
Coordinates
41.139, -85.505 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Adams

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Adams forecast zone
Reported by
Broadcast Media
Coordinates
40.746, -84.937 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Wells

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Wells forecast zone
Reported by
Broadcast Media
Coordinates
40.729, -85.221 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Huntington

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Huntington forecast zone
Reported by
Social Media
Coordinates
40.829, -85.488 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Wabash

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Wabash forecast zone
Reported by
Social Media
Coordinates
40.846, -85.794 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Jay

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Jay forecast zone
Reported by
Social Media
Coordinates
40.438, -85.006 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Blackford

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Blackford forecast zone
Reported by
Social Media
Coordinates
40.474, -85.325 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

Winter Weather, Grant

When
March 3, 6:00 AM EST to 11:00 AM EST
Where
Grant forecast zone
Reported by
Social Media
Coordinates
40.516, -85.655 (the zone’s center; the record gives no point)

Periods of Light freezing rain with temperatures in the mid to upper 20s created slick spots on area roads during the morning hours of March 3rd. These icy conditions led to numerous school closings and minor accidents.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555587, 555589, 555590, 555591, 555605, 555592, 555593, 555594, 555595, 555596, 555597, 555598, 555600, 555601, 555602, 555603, 555604.